Blood test results..... Hoping someone can explain in more detail

Hi it's me again, came off the Armour after 16 days, made me feel a lot worse, I know it works wonders for most people, I had a blood test before going back on Levothyroxine, I know I have gone over active, but could someone tell me in more detail what they think....

Serum free T3 level - Normal - no action 5.1 pmol/L (3.1 - 6.8)

Serum free T4 level - Normal - no action 12.3 pmol/L (11.0 - 22.0)

Serum TSH level (BMC596) - satisfactory <0.05 miu/L (0.30 - 5.00)


EMIS Report ID: 350662 lap report ID: CHMO 356741608251346P, 16 .4143068002

Went back on my 75miro Levo thyroxine the day after my blood test.... could anyone tell me how long this will take to level out.... the GP is testing my bloods in 4 weeks..... Do hope someone can help, as this has been the worse year of my life, and I can't say it is just Armour, it's probably all the AD's they gave me and none of them made me feel good, and even worse coming off them, I have now been off the last one Fluoxetine 8 weeks, maybe it was too soon changing onto Armour just after 4 weeks..... All I ever wanted was counseling, for delayed bereavement... waiting list so long, so give you AD.s instead, (Bad Mistake).... Any reply's appreciated ..... Many thanks Hilary

8 Replies

  • How much Armour were you on? Your labs look good. No sign of over-medication (you cannot go 'over-active' because you are hypo, your gland isn't suddenly going to start producing too much hormone. :) ).

    You are bound to have low TSH and FT4 when taking Armour or T3, but it's irrelevant. It's the FT3 that counts. And yours looks as if you could possibly do with an increase.

    16 days is hardly giving it a fair chance. It hasn't even been properly absorbed into your body yet. However, it was possibly too soon to do a blood test after 16 days.

  • Thanks for your reply, i was loosing more weight, feeling very sick. no appetite again feeling very cold,shaking, anxiety through the roof, very irritable, didn't want to go anywhere, but didn't want to be home either couldn't think straight, hair was falling out, no energy, i felt absolutely terrible, Feeling a bit better today ...... The Armour i was on Was 1grain 1 day 1.5 the next as per Endo, then after 4 days found the link for just being on 1 grain, did that for the next 8 days , but wasn't functioning at all, so for the next 4 day went back to what the Endo prescribed, and I felt i was cracking up... It either wasn't for me or It was this last year being on a cocktail of AD's, prescribed by my GP .... Hilary

  • Well, sounds to me like you have adrenal problems - possibly high cortisol. Have you had your cortisol tested?

    NDT will not work for anyone if they have high/low cortisol or nutritional deficiencies. Did you get your vit D, vit B12, folate and ferritin tested?

  • The blood test showed my cortisol was normal, but need to get my Vitamin d and B12 folate and ferritin tested, also want to have the 24 Saliva test done for my cortisol, as i have been on antibiotics, I wanted to leave that for 2 weeks thanks a lot for your reply, much appreciated..... Hilary

  • You're welcome. :)

  • S-FT3 was 5.1 (3.1-6.8) or 54% in range. Not very bad but could be better. Often 70% feels better

  • Hilary,

    Your test results are good but don't always indicate how we are feeling. Some function better with a slightly higher T3 but I think it was the T3 in the NDT that was upsetting you..

    NDT can be very intolerant of iron or nutrient deficiencies and also unbalanced cortisol levels but I think you just introduced Armour much too quickly and your poor body couldn't tolerate all the T3. Sometimes what we are most deficient in, can be the hardest for the body to initially except, so should be introduced low and slow.

    Even after you reduced Armour to 1 grain a day, that is still the equivalent to approx 9mcg T3 & you will have retained some of the previous higher dose of Armour you medicated, still in your blood stream.

    When we are so ill, T3 is usually introduced in 5 (or 6.5) mcg for a week, and after we are confident there are no unwanted effects, we are able to raise another 5mcg, usually taken as a second dose later in the day. Another raise is looked at after another week and so on.

    Multi dosing allows smaller amounts of T3 to be taken at a time, so allowing the body an acceptance by reducing the rapidity of onset and prolonging the duration of T3's action.

    16 days is not long enough to evaluate the benefit of a new replacement med but I understand why you came off so quickly. If this were me I would reintroduce very slowly whilst decreasing Levo so the transition is much more gentle. Repost for dose info if you go down this road as your endo obviously doesn't know what he is doing.

    Yes, coming off the AD's will have stressed your adrenals, which would negatively effect thyroid hormones but you can increase adrenal health with rest, nurture and optimal iron//nutrients and thyroid hormone.

    You may benefit from adrenal glandulars or adaptogens but it would be wise to establish yourself on a thyroid med that suits before hand.

  • Thanks for your reply.... and yes you are right about the AD's effecting my Thyroid, as have felt bad all this last year, and before AD's was plodding on, even though I was grieving, I just went further down hill after every AD the GP, was trying with me, until I was that ill physically and mentally ill.... was probably a little premature in going on Armour, should have waited till I was back to the way I was last year, I might try Armour again when I am physically and mentally stronger, In the meantime I am going to get everything checked out with my adrenals and Vitamins ECT. .... thanks for your reply... Many thanks ... Hilary ....

You may also like...